MAUDE Adverse Event Report: ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL

ATRIUM MEDICAL ICAST COVERED STENT; PROSTHESIS, TRACHEAL
Model Number 85412
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Dr.(b)(6) put the stent through a 7fr steerable sheath via the femoral artery and attempted to stent the sma.Wire was past the lesion and the stent was protected to lesion.Very calcified lesion at the ostium.Tried several times to cross, decided to take the stent out and use a 6fr.Guide to cross 1st.When (b)(6) removed the icast from the body, the stent detached from the balloon.Another stent was introduced and successfully implanted with no issues.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Analysis: based on the details the physician put the stent through a 7fr steerable sheath via the femoral artery and attempted to stent the superior mesenteric artery (sma).The wire was past the lesion and the stent was protected to the lesion by the sheath.The lesion was very calcified at the ostium.The physician tried several times to cross, decided to take the stent out and use a 6fr.Guide to cross 1st.When dr.Wang removed the icast from the body, the stent detached from the balloon.Upon opening the returned device it was clear that the stent had moved from its crimped position on the balloon as the stent was no longer between the two radiopaque marker bands.The stent also had a very large bend to it from attempting to be placed in the sma.The angulation into the sma approaching from the femoral artery is very tight.The crimped stent diameter was measured and was found to be within the same diameter range as others measured during the lot qualification testing.The balloon surface was evaluated to determine if the stent was crimped properly during manufacturing, when the stent is crimped on to the folded balloon the stent frame leaves impressions on the surface of the balloon.The impressions indicate if the stent was properly crimped.The impressions were clearly visible indicating that the stent was properly crimped by manufacturing.Based on a review of the stent retention data from this lot of catheters the stent retention value was 10.4 newtons.This is well above the product requirement minimum of 5.5 newtons.The sheath used in the case was not returned.If the sheath had been returned it would have been inspected for damage specifically in the area of the curvature into the sma.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr/7fr).Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.¿ balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm) in addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Catheter leak check atrium medical corporation only releases production lots that have passed the aforementioned performance and quality requirements.Conclusion: based on the details provided there is not enough evidence to conclude that the stent dislodgement was caused from the manufacture or design of the device.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL
Manufacturer (Section D)
ATRIUM MEDICAL
40 continental blvd
merrimack NH 03054
MDR Report Key7915508
Report Number3011175548-2018-01044
Device Sequence Number13834595
Product Code JCT
UDI-Device Identifier00650862854121
UDI-Public00650862854121
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Model Number85412
Device Catalogue Number85412
Device Lot Number421483
Was Device Available for Evaluation? Yes
Device Age YR
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer10/17/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight50